Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Oral Lichen Planus
Jul 18, 2007

I read a few articles here on oral lichen planus.

I began having odd oral symptoms about a year ago; at the worst part, it felt like patches of skin were literally peeling off (in the morning I would scrape them out, yuck).

There has been no apparent cause, as my counts are stellar (undetectable viral load, CD4 800, etc).

My meds are: Reyataz, Viread, 3TC, Norvir (boost).

It seems that oral lichen planus is a generic type of condition that could be caused by almost anything.

If indeed this is what I have going on, it seems to respond to rinses with hydrogen peroxide. One would think that this alone would suggest an infection; however, there appear to be some theories that HIV meds can be the cause.

I wonder if, since the initial posting, anyone has more specific information about this and whether there is some concern for oral cancer developing. My doc seemed to think not.

Response from Dr. Conway

This is not a typical or identified complication of HIV infection, although things like candida have been associated with it. It may be associated with certain drugs, although a specific association with antiretrovirals has been reported. As for the association with malignancy goes, some sources reported that oral squamous cell carcinoma may occur in up to 5% of cases, although this association may be confounded by smoking.



Previous
Dr Conway - From India
Next
HIV from drinking scotch.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement